MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-500-25
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that while deploying the ped-500-25 stent around a loop in the vessel, the device would not open in the middle section.It was also stated the pipeline was not positioned in a bend, less than 50% of the stent was deployed, re-sheathing was performed less than three times, and no additional steps were taken in an attempt to open the device.The pipeline and microcatheter were removed, and a replacement product was used to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Post-procedure angiographic results showed the implanted stent was well apposed with stasis in the aneurysm.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the right cervical with a max diameter of 15 mm and a 10 mm neck diameter.It was noted the patient's vessel tortuosity was severe.Dual antiplatelet therapy (dapt) was administered, and the platelet reactivity units (pru) level was 100-200.Ancillary devices include a bmx 096 sheath, phenom plus guide catheter, phenom 027 microcatheter, and synchro 0.014 guidewire.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received indicated there were no images available for review.There was no damage observed to the pushwire, and when the device was outside of the body, the mid portion was still not opened.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11805336
Report Number2029214-2021-00555
Device Sequence Number3721836
Product Code OUT
UDI-Device Identifier00836462015913
UDI-Public00836462015913
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2021
Device Model NumberPED-500-25
Device Catalogue NumberPED-500-25
Device Lot NumberA718991
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR